Biblioteca de la Universidad Complutense de Madrid

On the fine structure of the global attractor of a uniformly persistent flow


Rodríguez Sanjurjo, José Manuel (2012) On the fine structure of the global attractor of a uniformly persistent flow. Journal of Differential Equations, 252 (9). pp. 4886-4897. ISSN 0022-0396

[img] PDF
Restringido a Sólo personal autorizado del repositorio hasta 31 Diciembre 2020.


URL Oficial:


We study the internal structure of the global attractor of a uniformly persistent flow. We show that the restriction of the flow to the global attractor has duality properties which can be expressed in terms of certain attractor-repeller decompositions. We also study some natural Morse decompositions of the flow and calculate their Morse equations. These equations provide necessary and sufficient conditions for the existence of attractors with the shape of S-1 or such that their suspension has spherical shape.

Tipo de documento:Artículo
Palabras clave:Uniform persistence; Attractor; Repeller; Robustness; Continuation; Morse equations; Shape
Materias:Ciencias > Matemáticas > Geometría
Ciencias > Matemáticas > Topología
Código ID:16728

N.P. Bhatia, G.P. Szego, Stability Theory of Dynamical Systems, Grundlehren Math. Wiss., vol. 16, Springer, Berlin, 1970.

K. Borsuk, Theory of Shape, Monogr. Mat., vol. 59, Polish Scientific Publishers, Warsaw, 1975.

G. Butler, H.I. Freedman, P. Waltman, Uniformly persistent systems, Proc. Amer. Math. Soc. 96 (1986) 425–430.

G. Butler, P. Waltman, Persistence in dynamical systems, J. Differential Equations 63 (1986) 255–263.

S. Cano-Casanova, J. López-Gómez, Permanence under strong aggressions is possible, Ann. Inst. H. Poincaré Anal. Non Linéaire 20 (2003) 999–1041.

C. Conley, Isolated Invariant Sets and the Morse Index, CBMS Reg. Conf. Ser. Math., vol. 38, Amer. Math. Soc., Providence, RI, 1978.

C. Conley, E. Zehnder, Morse-type index theory for flows and periodic solutions for Hamiltonian equations, Comm. Pure Appl. Math. 37 (1984) 207–253.

J.M. Cordier, T. Porter, Shape Theory. Categorical Methods of Approximation, Ellis Horwood Ser. Math. Appl., Ellis Horwood Ltd./Halsted Press, John Wiley & Sons, Inc., Chichester/New York, 1989.

J. Dydak, J. Segal, Shape Theory. An Introduction, Lecture Notes in Math., vol. 688, Springer, Berlin, 1978.

B.M. Garay, Uniform persistence and chain recurrence, J. Math. Anal. Appl. 139 (1989) 372–381.

B.M. Garay, J. Hofbauer, Robust permanence for ecological differential equations, minimax, and discretizations, SIAM J. Math. Anal. 34 (2003) 1007–1039.

A. Giraldo, M. Morón, F.R. Ruiz del Portal, J.M.R. Sanjurjo, Shape of global attractors in topological spaces, Nonlinear Anal. 60 (5) (2005) 837–847.

A. Giraldo, J.M.R. Sanjurjo, On the global structure of invariant regions of flows with asymptotically stable attractors, Math. Z. 232 (4) (1999) 739–746.

A. Giraldo, J.M.R. Sanjurjo, Singular continuations of attractors, SIAM J. Appl. Dyn. Syst. 8 (2009) 554–575.

B. Günther, J. Segal, Every attractor of a flow on a manifold has the shape of a finite polyhedron, Proc. Amer. Math. Soc. 119 (1993) 321–329.

J.K. Hale, Stability and gradient dynamical systems, Rev. Mat. Complut. 17 (2004) 7–57.

H.M. Hastings, A higher-dimensional Poincaré–Bendixson theorem, Glas. Mat. Ser. III 14(34) (2) (1979) 263–268.

A. Hatcher, Algebraic Topology, Cambridge University Press, Cambridge, 2002.

M.W. Hirsch, H.L. Smith, X.-Q. Zhao, Chain transitivity, attractivity, and strong repellors for semidynamical systems, J. Dynam. Differential Equations 13 (2001) 107–131.

J. Hofbauer, A unified approach to persistence, Acta Appl. Math. 14 (1989) 11–22.

J. Hofbauer, K. Sigmund, The Theory of Evolution and Dynamical Systems. Mathematical Aspects of Selection, London Math. Soc. Stud. Texts, vol. 7, Cambridge University Press, Cambridge, 1988.

S.T. Hu, Theory of Retracts, Wayne State University Press, Detroit, 1965.

V. Hutson, The stability under perturbations of repulsive sets, J. Differential Equations 76 (1988) 77–90.

L. Kapitanski, I. Rodnianski, Shape and Morse theory of attractors, Comm. Pure Appl. Math. 53 (2000) 218–242, 65.

D. Li, A functional approach towards Morse theory of attractors for infinite dimensional dynamical systems, preprint.

J. López-Gómez, Strong competition with refuges, Nonlinear Anal. 30 (1997) 5167–5178.

S. Mardesic, J. Segal, Shape Theory. The Inverse System Approach, North-Holland Math. Library, vol. 26, North-Holland Publishing Co., Amsterdam/New York, 1982.

S. Mardesic, Strong Shape and Homology, Springer Monogr. Math., Springer-Verlag, Berlin, 2000.

M.A. Morón, J.J. Sánchez-Gabites, J.M.R. Sanjurjo, Topology and dynamics of unstable attractors, Fund. Math. 197 (2007) 239–252.

S. Nowak, Algebraic theory of fundamental dimension, Dissertationes Math. 187 (1981), 54 pp.

J.W. Robbin, D. Salamon, Dynamical systems, shape theory and the Conley index, Ergodic Theory Dynam. Systems (Charles Conley Memorial Volume) 8 (1988) 375–393.

[32] J.C. Robinson, Global attractors: topology and finite-dimensional dynamics, J. Dynam. Differential Equations 11 (3) (1999) 557–581.

J.C. Robinson, Infinite-Dimensional Dynamical Systems. An Introduction to Dissipative Parabolic PDEs and the Theory of Global Attractors, Cambridge Texts Appl. Math., Cambridge University Press, Cambridge, 2001.

D. Salamon, Connected simple systems and the Conley index of isolated invariant sets, Trans. Amer. Math. Soc. 291 (1985) 1–41.

J.J. Sanchez-Gabites, Unstable attractors in manifolds, Trans. Amer. Math. Soc. 362 (2010) 3563–3589.

J.J. Sanchez-Gabites, An approach to the shape Conley index without index pairs, Rev. Mat. Complut. 24 (2011) 95–114.

J.J. Sánchez-Gabites, How strange can an attractor for a dynamical system in a 3-manifold look?, Nonlinear Anal. 74 (17) (2011) 6162–6185.

J.M.R. Sanjurjo, On the structure of uniform attractors, J. Math. Anal. Appl. 192 (1995) 519–528.

J.M. R Sanjurjo, Morse equations and unstable manifolds of isolated invariant sets, Nonlinearity 16 (2003) 1435–1448.

J.M.R. Sanjurjo, Global topological properties of the Hopf bifurcation, J. Differential Equations 243 (2007) 238–255.

S.J. Schreiber, Criteria for Cr -robust permanence, J. Differential Equations 162 (2000) 400–426.

H.L. Smith, H.R. Thieme, Dynamical Systems and Population Persistence, Grad. Stud. Math., Amer. Math. Soc., Providence, 2011.

E. Spanier, Algebraic Topology, McGraw–Hill, New York, 1966.

S. Spiez, On a characterization of shapes of several compacta, Bull. Acad. Polon. Sci. 21 (1973) 727–733.

R. Temam, Infinite Dimensional Dynamical Systems in Mechanics and Physics, Amer. Math. Soc., vol. 68, Springer, Berlin, 1988.

K. Wójcik, Conley index and permanence in dynamical systems, Topol. Methods Nonlinear Anal. 12 (1998) 153–158.

Depositado:16 Oct 2012 09:11
Última Modificación:07 Feb 2014 09:34

Sólo personal del repositorio: página de control del artículo